Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 56, NWS Gaylord, MI

June 18, 2017

NWS Gaylord, MI issued this small craft advisory at Jun 18, 2017, 3:59 AM EDT. It took effect at Jun 18, 2017, 11:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2017, 3:59 AM EDT (07:59 UTC)
In effect from
Jun 18, 2017, 11:00 AM EDT
Expired
Jun 19, 2017, 6:00 AM EDT
In force
19 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

016 
WHUS73 KAPX 180759
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 AM EDT SUN JUN 18 2017

LMZ345-346-181600-
/O.NEW.KAPX.SC.Y.0056.170618T1500Z-170619T0000Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
359 AM EDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-342-344-LSZ321-322-181600-
/O.NEW.KAPX.SC.Y.0056.170618T1500Z-170619T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 AM EDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
3 follow-up statements
817 
WHUS73 KAPX 181413
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1013 AM EDT SUN JUN 18 2017

LMZ345-346-182215-
/O.CON.KAPX.SC.Y.0056.170618T1500Z-170619T0000Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1013 AM EDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-342-344-LSZ321-322-182215-
/O.CON.KAPX.SC.Y.0056.170618T1500Z-170619T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1013 AM EDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
682 
WHUS73 KAPX 181945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT SUN JUN 18 2017

LMZ345-346-190000-
/O.CON.KAPX.SC.Y.0056.000000T0000Z-170619T0000Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 PM EDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-342-344-LSZ321-322-190345-
/O.CON.KAPX.SC.Y.0056.000000T0000Z-170619T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
345 PM EDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
960 
WHUS73 KAPX 190151
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
951 PM EDT SUN JUN 18 2017

LHZ345>349-LMZ323-341-342-344-LSZ321-322-191000-
/O.CON.KAPX.SC.Y.0056.000000T0000Z-170619T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
951 PM EDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 3:55 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 18, 3:55 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
355 AM EDT Sun Jun 18 2017

.NEAR TERM...(Today through Tonight)
Issued at 355 AM EDT Sun Jun 18 2017

High impact weather potential: Maybe a few non-severe storms today.

Pattern synopsis and forecast:

Upper level troughing from Ontario into the far western Great Lakes
was seen early this morning, with one well defined shortwave at it's
base, rotating into srn Wisconsin. Forcing was maximized across the
nrn portion of Wisconsin, where a large area of steady showers was
ongoing within a region of DPVA and upper level divergence. Another
area of forcing, was decent moisture transport in low to mid level
warm advection regime, associated with a 30-40kt LLJ now shoved
south of areas near Saginaw Bay. Rainfall was pretty heavy there for
awhile, as it was also with nearly stationary rains in a narrow
corridor stretching from Kalkaska county through Presque Isle and
nrn Alpena counties. Rainfall amounts were over an inch in both
areas. A very mild night with current temperatures still in the 60s
most everywhere.

The aforementioned shortwave and it's fairly strong DPVA rounding
the base of the upper troughing will lift up and across nrn Michigan
through the morning, with an expected period of showers and maybe a
non-severe storm or two. Then, the system cold front sweeps across
the region, drawing in cooler air. Forcing becomes much weaker for
the afternoon, with deeper low to mid level moisture wraps into the
region, especially eastern upper Michigan. Cyclonic low level flow
and potential weak DPVA from additional minor vorticity and daytime
heating is likely to lead to more isolated to scattered showers for
the afternoon. With the loss of that daytime warming, showers are
expected to wane into the evening, and pretty much end overnight.

High temperatures today mainly in the 70s, with downsloping areas in
developing gusty westerlies behind the front resulting in low 80s in
NE lower near the coastline. Lows tonight in a less humid air mass
will be in the low to mid 50s most areas.

&&

.SHORT TERM...(Monday through Tuesday)
Issued at 350 AM EDT Sun Jun 18 2017

...Showery and cooler...

High impact weather potential...None expected.

The upper level trough will continue to be centered across east
central Canada southward into the western Great Lakes region. Upper
level disturbances rotating through this trough in combination with
daytime heating derived instability will continue to result in
numerous showers and isolated thunderstorms (especially during the
afternoons when can generate a few hundred J/KG of cape).
Temperatures will be cooler with highs in the middle 60s to lower
70s.

&&

.LONG TERM...(Tuesday night through Saturday)
Issued at 350 AM EDT Sun Jun 18 2017

The trough slowly fills while lifting northeast away from the
region. This will result in a nearly zonal flow with periodic pieces
of Pacific energy moving through this flow beginning Wednesday night
and continuing into the beginning of next weekend. Meanwhile,
another trough to our west will start to carve its way southeast by
the end of the period. Therefore, after an expected precipitation
free day Wednesday, there will be more chances for showers and
perhaps thunderstorms at various times for the rest of the forecast.
Temperatures will warm to near seasonable levels.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1145 PM EDT Sat Jun 17 2017

Low pressure will lift thru Northern Michigan over the next 24
hours...producing waves of showers and a few thunderstorms.
Conditions will deteriorate to MVFR overnight into Sunday morning
as low level moisture increases ahead of the low center.
Conditions will improve to VFR Sunday afternoon...although the
chance of showers will remain in the forecast into Sunday evening.
Light/variable winds overnight into Sunday morning will become SW
and increase to 10 to 20 kts with higher gusts expected during
the afternoon.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 11 AM this morning to 6 AM EDT Monday
     for LHZ345>349.
LM...SMALL CRAFT ADVISORY from 11 AM this morning to 6 AM EDT Monday
     for LMZ323-341-342-344.
     SMALL CRAFT ADVISORY from 11 AM this morning to 8 PM EDT this
     evening for LMZ345-346.
LS...SMALL CRAFT ADVISORY from 11 AM this morning to 6 AM EDT Monday
     for LSZ321-322.
&&

NEAR TERM...SMD
SHORT TERM...AJS
LONG TERM...AJS
AVIATION...MLR
MARINE...SMD
Hazardous weather outlook, Jun 18, 3:58 AM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Gaylord MI
358 AM EDT Sun Jun 18 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-190800-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
358 AM EDT Sun Jun 18 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

A few thunderstorms are possible today, mainly this morning.
Severe weather will not occur.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms across northern lower Michigan
both Monday afternoon and Tuesday afternoon.

There is a chance for thunderstorms again Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:57 AM EDTSpecial Weather StatementAPXAntrim, Grand Traverse, Kalkaska, Otsego63 min
Jun 18, 9:03 AM EDTSpecial Weather StatementAPXCheboygan, Chippewa, Emmet, Mackinac, Montmorency, Otsego87 min

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.